MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, L, 28/+3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEADS OPTION

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, L, 28/+3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEADS OPTION
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received medical records and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
It was reported that subsequently, the patient was revised due to unknown reasons.The cup, head and bearing were removed and replaced.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Investigation has been completed.Investigation and conclusion: event description: it was reported that patient underwent an initial left total hip arthroplasty subsequently, the patient was revised due to unknown reasons.The cup, head and bearing were removed and replaced.Harm: s3 - exposure to anesthesia, moderate.Hazardous situation: unknown.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: visual examination: the complaint product was returned and received at the warsaw site for examination.A visual examination was performed on behalf of the warsaw team and the ceramic head was noted to have scratches on the lip of the taper and signs of wear to the outer diameter.Review of product documentation: device purpose: all involved devices are intended for treatment.Dhr review: the quality records show that all specified characteristics have met the specifications valid at the time of production with no ncr with a potential correlation to the reported event was found.Conclusion: it was reported that patient underwent an initial left total hip arthroplasty subsequently, the patient was revised due to unknown reasons.The cup, head and bearing were removed and replaced.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The reported event cannot be confirmed as the nature and details of the event are unknown.Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.No corrective actions, preventive actions, or field actions resulted after investigation of this event.
 
Event or Problem Description
Investigation results are now available.Attempts have been made and no further information has been provided.

Brand Name
BIOLOX OPTION, HEAD, L, 28/+3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEADS OPTION
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13692785
Report Number0009613350-2022-00132
Device Sequence Number5111203
Product Code LZO
UDI-Device Identifier00889024430457
UDI-Public00889024430457
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00-8777-028-03
Device Lot Number2978521
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexMale